[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.140.252. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 28, 1966

Delayed Thrombocytopenic Purpura After Diminutive Gold Therapy

Author Affiliations

From the Department of Medicine, Buffalo General Hospital, and the State University of New York at Buffalo.; Reprint requests to 100 High St, Buffalo, NY 14203 (Dr. Saphir).

JAMA. 1966;195(9):782-784. doi:10.1001/jama.1966.03100090116033
Abstract

OF THE VARIOUS forms of gold toxicity, thrombocytopenia is among the most dreaded. Occasionally, small amounts of gold have been found to produce purpura, or this manifestation could be delayed many weeks or months from time of injection.1 It thus seems appropriate to report the case of the patient who developed thrombocytopenia seven months after having received a total gold dose of 50 mg. (For uniformity, all dosages of gold salts reported in this paper are in terms of metallic, or elemental, gold.)

Report of a Case  A 57-year-old white bus driver was admitted to the Buffalo General Hospital on Dec 29, 1964, with severe epistaxis. He had been well until two years previously, when his extremities became painful and swollen. Ten months prior to admission, four 12.5-mg gold doses (in the form of 25 mg gold sodium thiomalate) were administered at 14-day intervals, for a total of 50

First Page Preview View Large
First page PDF preview
First page PDF preview
×